I've recently started on NDT from Levo , increased to 2 grains 1 in morning and one in afternoon . Feel sort of spaced out dizzy and tired .i have read to stop medication completely for a day and then go back to previous dose 1half grains to clear excess T3 ,is this a good idea ? Thanks
NDT increase symptoms : I've recently started on... - Thyroid UK
I'm not sure the spaced out dizzy tired was due to too much T3. I'd try again if I were you. It may be that you are on too low a dose. Did you feel hyper?
You should only increase by half a grain every 2 weeks. Did you go from half a grain to 2 grains in one day? Yes you can miss a day and go back to previous dose and then increase gradually if you need it. Do you get bloods done on previous dose if not get them checked first including FT3 and FT4 if these are at lower end of range then you can increase gradually. Good luck.
Thankyou . Yes I got them checked end August when on 1.25,grains and have been slowly increasing . Both my T4 ( which was always over range on Levo ) and my T3 was at bottom , which it was on Levo argh !
Sounds like you have a conversion problem T4 not converting to T3 on levo but NDT should help that as it contains T3. Would go back to original dose and only add 1/4 grain every 2 weeks and see how it goes. Sorry not knowledgeable enough to advise further.
How long had you been on 1 and half grains for? I found increasing by 1/4 grain better for me..half was too big a leap. Also have you had a cortisol test done? I got up to around 2 1/4 grains and had to stop until I got my cortisol sorted as I got unpleasant symptoms every time I tried to increase past that. I am now up 2 3/4 grains and feel well.
Thankyou for your reply . I had a blood test end August when on 1.25 grains . TSH was up to 2 T4 at bottom ish and T3 only 3.73 range . 3.1 to 6.8 .. I've slowly increased to 2 grains . Feel dizzy spacey feeling .and a bit shaky . My heart rate isn't fast has gone up nearer 80 when resting (60 when I wake ) but I'm getting missed beats which I don't like .,. I had this when diagnosed over 10!years ago low thyroid . It's hard to tell if you are over or under . Leaving off meds today and start again half grain down tomorrow . How do you correct low cortisol ? Thanks again Val
I had high cortisol which caused anxiety, irregular heartbeat, etc.. I used holy basil to correct it. You would need to do a saliva test to determine if cortisol was the issue and if so whether it was high or low x
Ahh ok thanks , did you get that through blue horizon ?
No, Genova. It's frustrating isn't it, just when you think you're getting somewhere something else crops up! I started NDT in March though and have pretty much eliminated all my symptoms (physical ones completely) and I'm keeping my fingers crossed that I've finally cracked it. It can be done, we have to just keep plugging away
Yes it's a headache ,, such a balancing act .. ! Tomorrow's another day will start again lower , have had a drug free day today quite liberating ha !!,
i dont know if this helps but i was overmedicated once and i had dry eyes, pain behind eye, headaches, were my most noticeable symptoms..,i was much warmer than usualy to borderline feeling hot on and off like hot flashes, and one eye was dilated....that were pretty constant .....i also had a heart that would skip a beat now and again.....hope this helps....
Thankyou .. Are you taking NDT ? I've been overmedicated on Levo and really hot and itchy ... The main symptom I've had on nature Throid has been tiredness and heart bumps and sort of dizzy blurry vision ... I've left all meds off for a day and start again lower tomorrow ,, !